MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GAB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was properly placed in the shooter and handled normally; however, when attempting to implant, the plastic at the tip of the cartridge slightly crumbled, making further use and implantation impossible.It is not clear if it was the handling of the cartridge or perhaps the shooter that caused the problem.A new lens from the stock was implanted without any issues.No further details were provided.This is report 1 of 2.A separate report is being submitted for the other gab00 unit with the same issue.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a: implant date: not applicable.The lens was not implanted.Section d6b: explant date: not applicable.The lens was not implanted.Section e1: email address: unknown/not provided, as information was asked but it was not provided.Section e1: telephone number: (b)(6).Section h3: other (81): the product was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date received by manufacturer: 29-nov-2023.Section h3: device evaluated by manufacturer? yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection reveals that two smartload devices were returned loose in the original folding carton.The lens module of sample 1 was disassembled, and no assembly issues were identified.No markings indicating improper plunger rod advancement were identified.No issues with the lens module that would have caused or contributed to the complaint event were identified.The cartridge presented with viscoelastic residue through the entire length indicating that a proper amount was used.The cartridge tip presented with a crack, and damage to the tube in line with the tip crack was also identified.The lens module of sample 2 was disassembled, and no assembly issues were identified.No markings indicating improper plunger rod advancement were identified.No issues with the lens module that would have caused or contributed to the complaint event were identified.The cartridge was inspected, presenting with viscoelastic residue through the entire length indicating that a proper amount was used.The cartridge tip presented with a crack, and damage to the tube in line with the tip crack was also identified.A photograph provided by the customer was evaluated.The photograph displayed a cartridge and lens module next to the complaint device folding carton.Due to the quality of the photograph no further evaluation can be performed.The complaint issue "cartridge tip cracked/damaged" was identified during product evaluation.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18052394
Report Number3012236936-2023-02663
Device Sequence Number5954725
Product Code HQL
UDI-Device Identifier05050474621787
UDI-Public(01)05050474621787(17)260723
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2026
Device Model NumberGAB00
Device Catalogue NumberGAB0000200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown